Vortices with linear cores in mathematical models of excitable media

Valentin I. Krinsky*, Igor R. Efimov

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

12 Scopus citations

Abstract

Most naturally occurring excitable media exhibit vortices in the form of spirals rotating around circular cores. Here we demonstrate that quite another type of vortices - vortices whose cores resemble a long line - may result from decreasing a small parameter in the different mathematical models of excitable media (general reaction-diffusion model, Fitz-Hugh-Nagumo equations, Beeler-Reuter model of cardiac tissue, Wiener axiomatic model, and cellular automata model).

Original languageEnglish (US)
Pages (from-to)55-60
Number of pages6
JournalPhysica A: Statistical Mechanics and its Applications
Volume188
Issue number1-3
DOIs
StatePublished - Sep 1 1992
Externally publishedYes

ASJC Scopus subject areas

  • Statistics and Probability
  • Condensed Matter Physics

Fingerprint

Dive into the research topics of 'Vortices with linear cores in mathematical models of excitable media'. Together they form a unique fingerprint.

Cite this